Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1978, Volume 46, Issue 6

On the Time Consistency of Optimal Policy in a Monetary Economy<1411:OTTCOO>2.0.CO;2-K
p. 1411-1428

Guillermo A. Calvo

We study the time consistency of optimal monetary policy in a framework akin to the one in [12, Ch. 1] but we assume away lump sum taxation--all taxes are distortionary. Our major result is that under perfect foresight (as defined in [8, 23]) optimal monetary policy is bound to be time inconsistent. The paper is closely related to the previous works of Auernheimer [2], and Kydland and Prescott [15].

Log In To View Full Content